Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 29, 2005, 7:54 AM CDT for 6 counties in Mississippi; Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 7:54 AM CDT (12:54 UTC)
- Expired
- Aug 29, 2005, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 291257
FFWLIX
LAC103-105-117-MSC045-047-059-109-113-147-291900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 AM CDT MON AUG 29 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
JACKSON COUNTY IN SOUTHERN MISSISSIPPI
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
PIKE COUNTY IN SOUTHERN MISSISSIPPI
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 200 PM CDT
* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM TORRENTIAL TROPICAL RAINS OVER THE WARNED AREA.
* RAINFALL ESTIMATES FROM RADAR INDICATE BETWEEN 3 AND 10 INCHES OF
RAINFALL MAY HAVE ALREADY FALLEN ACROSS THE AREA EAST OF I-55
THROUGH EXTREME SOUTH MISSISSIPPI. AN ADDITIONAL 5 TO 10 INCHES OF
RAINFALL IS POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3050 9056 3030 9038 3039 9018 3016 8968
3020 8945 3038 8905 3038 8839 3075 8841
3063 8933 3101 8935 3100 8973 3102 8984
3116 8999 3134 9005 3135 9055
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 5:06 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 29, 5:06 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 AM CDT MON AUG 29 2005
.DISCUSSION...
EXTREMELY DANGEROUS CATEGORY FOUR HURRICANE KATRINA WILL BE MAKING
INITIAL LANDFALL OVER LOWER PLAQUEMINES PARISH SHORTLY. THE
PROJECTED TRACK TAKES KATRINA NORTH TOWARDS THE LOWER PEARL RIVER
VALLEY NEAR THE LA/MS BORDER LATE THIS MORNING. HURRICANE WINDS
HAVE BEEN EXPANDING THE LAST COUPLE HOURS. IN ADDITION TO VERY
STRONG WINDS...A MASSIVE STORM SURGE IS OCCURRING ALONG WITH
EXTREMEMLY HEAVY RAINFALL AND FLASH FLOODING. WILL HAVE TO CUT THE
DISCUSSION SHORT TO GET PRODUCTS OUT BEFORE LOSING COMMUNICATIONS.
REFER TO THE OUR LATEST HURRICANE LOCAL STATEMENT...FLOOD
WATCH...AND INLAND HURRICANE/ TROPICAL STORM WARNING PRODUCTS.
NO OTHER SIGNIFICANT WEATHER SYSTEMS ARE EXPECTED TO FOLLOW
KATRINA...SO HOT AND DRIER WEATHER IS EXPECTED TUESDAY THROUGH
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 74 90 73 / 100 70 30 20
BTR 81 74 94 73 / 100 30 30 20
MSY 82 78 91 78 / 100 30 30 20
GPT 82 78 89 75 / 100 60 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL NOON MONDAY FOR LAZ038-LAZ039-LAZ040-LAZ058-
LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ067-LAZ068-
LAZ069-LAZ070.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR LAZ038-LAZ040-LAZ050-
LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR GMZ530-GMZ550-GMZ555-
GMZ570-GMZ575.
TORNADO WATCH UNTIL NOON MONDAY FOR GMZ530-GMZ550-GMZ555-GMZ575.
MS...TORNADO WATCH UNTIL NOON MONDAY FOR MSZ070-MSZ071-MSZ077-MSZ080-
MSZ081-MSZ082.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR MSZ080-MSZ081-MSZ082.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR GMZ530-GMZ550-GMZ555-
GMZ570-GMZ575.
TORNADO WATCH UNTIL NOON MONDAY FOR GMZ530-GMZ550-GMZ555-GMZ575.
&&
22The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:09 AM CDT | Tornado Warning | LIX | Hancock | 36 min |
| Aug 29, 3:59 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 46 min |
| Aug 29, 7:23 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 2 hr |
| Aug 29, 8:42 AM CDT | Tornado Warning | LIX | Pearl River | 63 min |
| Aug 29, 9:43 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 62 min |
| Aug 29, 9:50 AM CDT | Tornado Warning | LIX | Harrison | 55 min |
| Aug 29, 10:49 AM CDT | Tornado Warning | LIX | Hancock, Harrison, Pearl River, Walthall | 56 min |
| Aug 29, 11:55 AM CDT | Tornado Warning | LIX | Pearl River, Walthall | 65 min |
| Aug 29, 12:10 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Jackson, Pearl River | 4 hr |
| Aug 29, 12:58 PM CDT | Flash Flood Warning | LIX | Pike, Walthall | 4 hr |
| Aug 29, 4:20 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Jackson, Pearl River | 4 hr |
| Aug 28, 10:14 PM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 57 min |
| Aug 28, 11:22 PM CDT | Tornado Warning | LIX | Plaquemines | 23 min |
| Aug 29, 4:04 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 6 hr |
| Aug 29, 5:27 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 2 hr |
| Aug 29, 8:14 AM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard | 6 hr |
| Aug 29, 8:36 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 24 min |
| Aug 29, 11:28 AM CDT | Flash Flood Warning | LIX | Jefferson | 6 hr |
| Aug 29, 11:34 AM CDT | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 6 hr |
| Aug 29, 11:40 AM CDT | Flash Flood Warning | LIX | Orleans, Plaquemines, Saint Bernard | 6 hr |
Nearby
Flash Flood Warnings in Mississippi, 2005Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.